Side effects of Strattera vs. generic?

Login Register
Side effects of Strattera vs. generic? 2016-11-30T11:22:32+00:00

The Forums Forums Medication Strattera Side effects of Strattera vs. generic?

Free medication video
Viewing 0 posts
Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #128155

    staceydawson0217
    Member
    Post count: 1

    My 8 year old was just recently diagnosed with ADHD inattentive type.  We started on Strattera 10 mg, then moved to 18 mg, and stopped with 25 mg.  We had been using the name brand for about a month or so and switched to the generic out of Canada due to the cost savings.  About the time we switched to the generic, he started having more episodes of nausea at school.  Almost on a daily basis.  We started with having him eat breakfast at home and then take the medication shortly after around 7:30 am.  Today we decided to take the medicine to school and have him take it around 8:30 after he has a 2nd breakfast snack there but again, an upset stomach.  It usually subsides within an hour or so but he’s still missing out on classroom time almost every morning.  I am hesitant to try another medication because he’s doing AMAZING at school now…a complete 180!!

    My question is if anyone has noticed a considerable difference on the generic vs. name brand in regards to the nausea levels?  The school nurse mentioned that the name brand, since it’s in the capsule form, could actually be coating his belly a little bit better than the generic that is a tablet form.  I just am wondering if it’s worth the price of going back to the name brand.  Anyone else experience less nausea on the name brand?

    REPORT ABUSE
    #128156

    Patte Rosebank
    Participant
    Post count: 1517

    This is a big issue for us.

    Generics (and even different brands of generics) can be as much as 10% less potent to 10% more potent than the branded versions, yet still be considered bio-equivalent to the branded version.

    This is fine for headache pills and cold remedies, but it can be disastrous in meds for mental issues. Each generic can have different fillers, which often include ingredients which carry a high risk of sensitivities, including milk products and gluten.

    In most jurisdictions, pharmacists can substitute a generic (or change the brand of generic) without even asking or telling the patient. I’ve been burned by this when my pharmacy changed the generic brand of EffexorXR to one that not only suddenly didn’t
    work, but caused side effects. My pharmacy now has to special-order the brand that works for me.

    And I have to make sure my doctor HAND-WRITES ”NO SUBSTITUTIONS” on every prescription, and I have to remind the pharmacy every time, just to be sure I get exactly what I need.

    There are Forum threads about generics, and some videos on the Videos page & YouTube channel. They’ll give you more info about it.

    REPORT ABUSE
Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.